knee pain/ side effect?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

annmb
New Member


Date Joined Jan 2007
Total Posts : 5
   Posted 1/29/2007 12:39 PM (GMT -7)   
Hi there,
I am fairly new to the boards. I have a question about joint/knee pain ive had for quite some time now. Perhaps alot of the time ive been on Prozac and Abilify which is about 5-6 years. I have pain in just one knee just about everyday. it is excruciating. i went to a family doctor a couple times already and she says its inflammation and to take ibuprofen and to excercise it. i dont exercise as much as i should but i take the ib's and it does NOTHING. SO, i am wondering if it could be a side effect from either the prozac or abilify. although it is only one knee that hurts.
i searched internet for side effects and it says joint pain can be a side effect im just wondering if any of you experience the same. any insight.
I want to call my doctor and ask him about it too because the pain is just becoming ridiculous.
 
i dont have an appointment with him (the psych) til february 12. should i call to get in sooner?
 
please, any insight would be helpful at this time.
annmb
 
 

CRANKY 1
Veteran Member


Date Joined Aug 2005
Total Posts : 616
   Posted 1/29/2007 1:47 PM (GMT -7)   

Hey ANNMB,

Welcome to the depression board, and hopefully you can find some information here that can help.

I too have knee problems, going on 26+ years now.  I was told at 15, that both of my knee caps needed to be replaced, and my tendons needed to be shortened.  I had to quit a compeditive swimming career, and pretty much all other activities.  At the time, it was going to take eighteen months per leg, done one at a time, for a total of three years of constant pain.  At the time I was in High School, so I passed on the therapy and just dealt with the pain since then.  Believe me, I understand how depressing it can be.

I seriously don't think that from your description of your medications, the problem with your knee is a side effect.  I am an expert on knees.  Side effects usually only last as short time, while your body is getting use to the new medication.  Since you have been on these for so long, I seriously think you have a physical medical problem with your knee.

First of all, you need to see an orthopedic doctor.  The advise to take ibuprofen and exercise you knee is probably just making matters worse, and I can't believe even a mediocre doctor would make this kind of diagnosis.

First of all, your knee is probably highly inflamed.  Exercise, even just daily walking, could be making your knee worse.  Aleve is a better anti-inflamatory for joints, and the combination of Glucosamine and Chondroitin is highly successful for joint problems.  Instead of "exercise", what you need to be doing is specific exercises recommended by your orthopedist.  You may need something like a cortisone injection to help with the inflamation.  You may actually need physical therapy before doing exercises on your own.  Hydro-therapy(water) puts the least stress on your joints.

You can start the Aleve and the Glucosamine and Chondroitin immediately until you can get into seeing an orthopedist as soon as possible.

Hope this helps, and let us know how things are going.

Leigh Ann cool


"The weather is here, I wish you were beautiful."
                                             - Jimmy Buffett


Dee75
Regular Member


Date Joined Jul 2005
Total Posts : 247
   Posted 1/29/2007 11:43 PM (GMT -7)   
I had a hip problem and was sent to a pain doctor. He had me take Hydro-therapy (water) and I was better after three sessions. I will go back for more, but I'm in no pain now. I had a disc bulge. LOts of luck. Dee
New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, December 11, 2016 7:05 AM (GMT -7)
There are a total of 2,736,310 posts in 301,367 threads.
View Active Threads


Who's Online
This forum has 151462 registered members. Please welcome our newest member, barbarwhit.
238 Guest(s), 5 Registered Member(s) are currently online.  Details
Asha00, mrs. george, reminder, nostress, LMusings


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer